Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 4, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 21, 2022, 2:50 PM CDT for 6 counties in Kansas. It took effect at Mar 22, 2022, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 2:50 PM CDT (19:50 UTC)
- In effect from
- Mar 22, 2022, 1:00 AM CDT
- Expired
- Mar 22, 2022, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2531 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WWUS73 KTOP 211950 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 250 PM CDT Mon Mar 21 2022 KSZ009-021-221000- /O.NEW.KTOP.WI.Y.0004.220322T0600Z-220323T0000Z/ Washington-Clay- Including the cities of Washington, Hanover, Clifton, Linn, Greenleaf, and Clay Center 250 PM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Washington and Clay Counties. * WHEN...From 1 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008-020-034-221000- /O.NEW.KTOP.WI.Y.0004.220322T1800Z-220323T0000Z/ Republic-Cloud-Ottawa- Including the cities of Belleville, Concordia, Minneapolis, and Bennington 250 PM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... * WHAT...North winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Republic, Cloud and Ottawa Counties. * WHEN...From 1 PM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
684 WWUS73 KTOP 220829 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 329 AM CDT Tue Mar 22 2022 KSZ035-221630- /O.EXA.KTOP.WI.Y.0004.000000T0000Z-220323T0000Z/ Dickinson- Including the cities of Abilene and Herington 329 AM CDT Tue Mar 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Dickinson County. * WHEN...From 1 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ009-021-221630- /O.CON.KTOP.WI.Y.0004.000000T0000Z-220323T0000Z/ Washington-Clay- Including the cities of Washington, Hanover, Clifton, Linn, Greenleaf, and Clay Center 329 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Washington and Clay Counties. * WHEN...From 1 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008-020-034-221630- /O.CON.KTOP.WI.Y.0004.220322T1800Z-220323T0000Z/ Republic-Cloud-Ottawa- Including the cities of Belleville, Concordia, Minneapolis, and Bennington 329 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Republic, Cloud and Ottawa Counties. * WHEN...From 1 PM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
791 WWUS73 KTOP 220859 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 359 AM CDT Tue Mar 22 2022 KSZ009-021-035-230000- /O.CON.KTOP.WI.Y.0004.000000T0000Z-220323T0000Z/ Washington-Clay-Dickinson- Including the cities of Washington, Hanover, Clifton, Linn, Greenleaf, Clay Center, Abilene, and Herington 359 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Washington and Clay Counties. * WHEN...From 1 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008-020-034-230000- /O.CON.KTOP.WI.Y.0004.220322T1800Z-220323T0000Z/ Republic-Cloud-Ottawa- Including the cities of Belleville, Concordia, Minneapolis, and Bennington 359 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Republic, Cloud and Ottawa Counties. * WHEN...From 1 PM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
115 WWUS73 KTOP 230009 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 709 PM CDT Tue Mar 22 2022 KSZ008-009-020-021-034-035-230115- /O.EXP.KTOP.WI.Y.0004.000000T0000Z-220323T0000Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington, Abilene, and Herington 709 PM CDT Tue Mar 22 2022 ...WIND ADVISORY HAS EXPIRED... Wind gusts should remain under 40 MPH through the evening hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:38 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 21, 12:38 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1238 PM CDT Mon Mar 21 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 344 AM CDT Mon Mar 21 2022 Key Points: - Widespread rainfall over the next few days as a deep upper low moves over the area - Several rounds of rain, with the heaviest this evening and tonight The main focus this morning remains on the deep upper low currently over the Four Corners region. With heights falling as this trough lifts northeast, lee cyclogenesis is occurring across eastern New Mexico. South winds have remained gusty given the tight pressure gradient, keeping the boundary layer mixed. Temperatures as a result are still nice and warm, generally in the upper 50s as of 3 AM. As expected, moisture at the surface has been slow to occur, but moisture aloft is steadily increasing with the southwest flow in place. Showers will develop by mid-day as isentropic ascent increases from south to north. The strongest height falls and PVA will occur this evening and tonight with the approach of the main upper low. Precipitation will blossom over this period as the synoptic lift spreads north. Just about all of the forecast area should get in on a period of moderate to locally heavy rain. Rainfall totals will generally be in the 1-2 inch range across the area, with a few locally higher amounts possible. The majority of the rain over the next few days will fall in this period this evening into tonight. Heading into Tuesday, the upper low will become nearly vertically stacked with its surface low over southern Kansas. The initial area of rain will move off to the northeast, with a secondary band of precipitation over central Kansas behind the low. Some snow could mix in far western portions of the area, though confidence in this remains low at this time. Winds will also be on the stronger side here, likely approaching wind advisory criteria at times. On the east side of the low, across east-central Kansas, there could be a brief break in the precipitation as the dry slot works in. Within this dry slot, a few mid-day thunderstorms could develop near and east of the surface low. The cold core nature of the setup could support a few stronger storms, but as of now the better chances for these storms will be just east of the area. However will keep an eye on trends, as models have trended slightly farther west with this potential over the past day or so. Wednesday into Thursday, cool and at times showery conditions will stick around as the upper low only gradually moves off to the east. The coverage and timing of these showers remains uncertain, dependent on several vorticity maximum swinging around the upper low. Could even see a bit of snow mix in again Wednesday morning, though marginal surface temperatures should fend off any potential impacts. Temperatures remain in the 40s and low 50s for highs, given plenty of clouds and cool northwest flow. More seasonable temperatures return for the weekend as the upper low continues to move away. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1238 PM CDT Mon Mar 21 2022 Conditions will deteriorate this afternoon and evening as more widespread rain moves into the area. Cigs lower to MVFR and IFR this evening with reductions to visibility likely as rain impacts terminals. Winds will switch from the SSE this afternoon to the ENE overnight and eventually to the north as a cold front passes Tuesday morning. Drier air moves into KTOP/KFOE early Tuesday morning with just some SHRA or DZ until rain chances increase again near the end of this TAF period. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Reese AVIATION...Flanagan
Hazardous weather outlook, Mar 21, 10:09 AM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 1009 AM CDT Mon Mar 21 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-221515- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1009 AM CDT Mon Mar 21 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight Showers and embedded thunderstorms will spread across the area today and tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:50 PM CDT | Winter Weather Advisory | TOP | Cloud, Ottawa, Republic | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.